MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.106911

Медицинская библиотека · Cureus · 2026

Metoclopramide-Induced Akathisia Mimicking Seizure With Transient Lactic Acidosis.

Rodriguez Hernandez Adrian, Dellechiaie Brittany

Клинический случайСтатьяПеревод в очереди

Аннотация

Metoclopramide is a commonly used antiemetic associated with extrapyramidal side effects, including akathisia. Although typically mild, severe presentations may mimic neurologic emergencies. We present an 81-year-old male with chronic obstructive pulmonary disease (COPD) admitted for respiratory syncytial virus (RSV) pneumonia who developed acute severe akathisia after a single dose of metoclopramide. The episode began with acute back pain followed by marked restlessness and nonrhythmic movements with preserved awareness, favoring a toxic-metabolic process over seizure. Laboratory evaluation revealed transient lactic acidosis (6.3 mmol/L), further confounding the diagnosis. Despite treatment with diphenhydramine and lorazepam, symptoms progressed, requiring intensive care unit (ICU) transfer due to worsening agitation and decreased awareness. Symptoms resolved completely within 24 hours. This case highlights the importance of recognizing medication-induced akathisia, which can mimic a seizure and lead to escalation of care, particularly in elderly patients with concurrent infection.

Для цитирования: Rodriguez Hernandez Adrian, Dellechiaie Brittany. Metoclopramide-Induced Akathisia Mimicking Seizure With Transient Lactic Acidosis.. Cureus. 2026. DOI: 10.7759/cureus.106911.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.